Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 20, NWS Austin/San Antonio, TX

July 6, 2007Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 6, 2007, 11:06 PM CDT for Comal County, Guadalupe County, Texas. It took effect at Jul 6, 2007, 11:21 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 11:06 PM CDT (04:06 UTC)
In effect from
Jul 6, 2007, 11:21 PM CDT
Expired
Jul 7, 2007, 9:39 AM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX

Counties Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 8 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River above Comal River at New Braunfels (NBRT2).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08168500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 070406
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 PM CDT FRI JUL 06 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  GUADALUPE RIVER 
  
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC091-187-071206-
/X.NEW.KEWX.FL.W.0020.070707T0421Z-070707T2034Z/
/NBRT2.1.ER.070707T0421Z.070707T0600Z.070707T0834Z.NO/
1106 PM CDT FRI JUL 06 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUADALUPE RIVER AT NEW BRAUNFELS ABOVE COMAL.
* UNTIL SATURDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 PM FRIDAY THE STAGE WAS 6.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT...RISE TO AROUND 7.6 FEET
  SATURDAY MORNING.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING REACHES THE LOWEST SECTIONS OF 
  RIVER ROAD ABOVE NEW BRAUNFELS THREATENING SLEEPING CAMPERS...AUTOS AND GEAR 
  ON LOW AREAS NEAR AND ABOVE GRUENE.



TXC091-187-071205-
/X.NEW.KEWX.FL.W.0021.070707T0453Z-070708T0336Z/
/GBCT2.1.ER.070707T0453Z.070707T0600Z.070707T1536Z.NO/
1106 PM CDT FRI JUL 06 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUADALUPE RIVER AT NEW BRAUNFELS BELOW COMAL.
* UNTIL SATURDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 PM FRIDAY THE STAGE WAS 12.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT...RISE TO AROUND 13.5 FEET 
  SATURDAY MORNING.  
* IMPACT...AT 14.0 FEET...MODERATE LOWLAND FLOODING CLOSES SEVERAL 
  ROADS...STREETS AND BUSINESSES IN NEW BRAUNFELS - UPSTREAM RIVER 
  ROAD IS EXTREMELY DANGEROUS.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  NB ABV COMAL       6    7    6.8   FRI 11 PM   6.2   4.8   4.6   4.5   4.5
  NB BLO COMAL      13   13   12.5   FRI 11 PM  13.3  11.8  11.6  11.6  11.6

$$
1 follow-up statement
000 
WGUS84 KEWX 071439
FLSEWX
TXC091-187-072239-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT SAT JUL 07 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  GUADALUPE RIVER...
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC091-187-071509-
/X.CAN.KEWX.FL.W.0020.000000T0000Z-070707T2034Z/
/NBRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT SAT JUL 07 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE GUADALUPE RIVER ABOVE THE COMAL AT NEW BRAUNFELS
* AT 9 AM SATURDAY THE STAGE WAS...5.0 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* BANKFULL STAGE IS 6.0 FEET.
* THE RIVER CRESTED NEAR 7 FEET AROUND MIDNIGHT AND HAS NOW FALLEN TO 
WITHIN BANKS. THE RIVER WILL STAY NEAR 5 FEET FOR THE NEXT SEVERAL DAYS.  

$$

TXC091-187-071509-
/X.CAN.KEWX.FL.W.0021.000000T0000Z-070708T0336Z/
/GBCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT SAT JUL 07 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE GUADALUPE RIVER BELOW THE COMAL RIVER AT NEW BRAUNFELS 
* AT 9 AM SATURDAY THE STAGE WAS...11.9 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* THE RIVER CRESTED BELOW FLOOD STAGE OVERNIGHT AND HAS LEVELED OUT NEAR 12 FEET
WHERE IT WILL STAY FOR THE NEXT SEVERAL DAYS.  

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  NB ABV COMAL       6    7    5.0   SAT  9 AM   5.0   4.9   4.9   4.9   4.9
  NB BLO COMAL      13   13   11.9   SAT  9 AM  11.9  11.9  11.9  11.8  11.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 6, 8:33 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 6, 8:33 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT FRI JUL 6 2007

.UPDATE...
A NORTHWARD MOVING OUTFLOW BOUNDARY IS GENERATING AN EAST/WEST
LINE OF SHOWERS AND THUNDERSTORMS LOCATED FROM BRENHAM TO AUSTIN
AND ROCKSPRINGS. WE EXPECT THIS ACTIVITY TO WEAKEN AND FINALLY
DISSIPATE BY AROUND MIDNIGHT. THE MID/UPPER LEVEL SHEAR AXIS IS
ENTRENCHED ACROSS THE CWFA AND WILL REMAIN IN THE AREA TONIGHT AND
SATURDAY. IR/WV SATELLITE LOOP SEEMS TO DEPICT A WEAK VORT LOBE
LOCATED OVER MEXICO IN THE VICINITY OF MONCLOVA EMBEDDED WITHIN
THE SHEAR AXIS. THIS FEATURE MAY MOVE ENE ACROSS THE CWFA LATER
TONIGHT INTO EARLY SATURDAY MORNING. THUS A REDEVELOPMENT OF
CONVECTION DURING THE EARLY MORNING HOURS SATURDAY IS POSSIBLE.
ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE CURRENT FCST.

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUL 6 2007/

AVIATION...
AN UPPER LEVEL SHEAR AXIS AND SURFACE TROUGH COMBINED WITH A
TROPICAL AIRMASS WILL CONTINUE THE THREAT FOR SHRA AND TSRA ACROSS
SOUTH CENTRAL TEXAS. THE MAIN IMPACT TIME WILL BE THROUGH 05Z AND
AFTER 16Z. AREAS OF MVFR CIGS/VSBYS, LOCAL IFR CIGS/VSBYS CAN BE
EXPECTED IN SHRA/TSRA, OTHERWISE MAINLY BETWEEN 07Z AND 16Z. WINDS
WILL BE VARIABLE, MAINLY SELY AT LESS THAN 10 KTS. SOME GUSTS TO
20 KTS ARE POSSIBLE IN AND NEAR SHRA/TSRA.

PREV DISCUSSION... /ISSUED 331 PM CDT FRI JUL 6 2007/

DISCUSSION...
ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS
ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING
REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD
WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A
LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS.
EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS
AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER
MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE
COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL
REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF
THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER
LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE
SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO
WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE
AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND
INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED
TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL
KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND
EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT
WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE
THE GROUND DRIES OUT A BIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  90  73  89  75 /  30  50  50  30  20
AUSTIN BERGSTROM INTL AIRPORT  71  86  71  90  74 /  40  50  50  30  20
DEL RIO INTL AIRPORT           72  91  76  94  77 /  30  40  40  20  10
SAN ANTONIO INTL AIRPORT       72  87  74  89  75 /  40  50  50  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT...
FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE...
MEDINA...WILSON...ZAVALA.

&&

13/04
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 6 2007

TXZ171>173-183>194-202>209-217>225-228-071100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE
POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN
OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE
THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID
RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS
RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY.
A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE
TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLY DECREASING SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:01 AM CDTFlash Flood WarningEWXAtascosa, Frio119 min
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 5:54 AM CDTFlash Flood WarningEWXGonzales, Wilson4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 3:49 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 4:33 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:12 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 7, 6:18 PM CDTFlash Flood WarningEWXCaldwell, Gonzales117 min
Jul 7, 6:21 PM CDTRiver Flood WarningEWXBexar, Wilson15 hr
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.